Hail, Marion
- When
- April 21, 6:10 AM CST to 6:20 AM CST
- Where
- Marion County, Whitwell
- Measured
- 0.75 in hail
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.200, -85.533
Penny-size hail in Whitwell.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 21, 1:07 AM CST, 5 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 307 AM EDT FRI APR 21 2006 .SHORT TERM (TODAY AND TONIGHT)...YESTERDAY CONVECTION LEFT BEHIND A COOL POOL MESO HIGH ACROSS THE AREA. MODERATE WAA IS RIDING OVER THIS BOUNDARY EARLY TODAY. LIFT WILL BE ENHANCED AS EXIT REGION OF NE MOVING JET SEGMENT PUSHING THROUGH THE AREA. EXPECT A SIMILAR SCENARIO AS OCCURRED ON THU. PLENTY OF CONVECTION MAINLY IN THE FIRST HALF OF THE DAY. ATMOSPHERE REMAINS UNSTABLE THROUGH THE AFTERNOON BUT CONVECTIVE TRIGGER NOT EVIDENT. LOW PRESSURE SYSTEM WILL MOVE INTO AREA TONIGHT. AS NOTED IN PMDHMD...GFS SOLUTION LOOKS TO FAST AND NORTH. PREFER A SOLUTION CLOSER TO THE NAM. THIS SETS UP STRONG LIFT AND DEEP MOISTURE OVER THE MRX CWA. TWO PLUS INCHES OF RAIN ON TAP MAINLY FOR WESTERN PART OF CWA. A FLOOD WATCH MAY BE REQUIRED FOR TONIGHT. .LONG TERM (SATURDAY THROUGH THURSDAY)...THE LOW AND ASSOCIATED THUNDERSTORMS WILL CONTINUE OVER THE AREA SATURDAY MORNING...EXITING THE REGION IN THE AFTERNOON. WILL KEEP THINGS DRY SATURDAY NIGHT WITH A WEAK WAVE BRUSHING THROUGH TO OUR NORTH ON SUNDAY FOR LOW POPS OVER NORTH HALF OF CWA. CONFIDENCE REMAINS LOW FOR THE REMAINDER OF THE EXTEND. MONDAY STILL LOOKS TO BE DRY...WITH THE NEXT CHANCE OF PRECIP TUESDAY AFTERNOON THROUGH WEDNESDAY. EXPECT DRY CONDITIONS THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 76 59 73 54 / 80 90 50 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 74 58 69 51 / 80 90 60 10 OAK RIDGE, TN 74 58 71 51 / 80 100 60 10 TRI CITIES AIRPORT, TN 73 57 69 47 / 80 90 80 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON/MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT FRI APR 21 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-211100- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM CDT FRI APR 21 2006 /430 AM EDT FRI APR 21 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN AREA OF THUNDERSTORMS WILL LIFT NORTHEAST ACROSS THE AREA THIS MORNING. AN ISOLATED SEVERE STORM IS POSSIBLE. AN ADDITIONAL ROUND OF THUNDERSTORMS WILL PUSH INTO THE SOUTHERN APPALACHIAN REGION LATE THIS EVENING OR OVERNIGHT. SOME STORMS MAY REACH SEVERE LIMITS. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY...VERY HEAVY RAIN IS EXPECTED WITH THE STORMS...POSSIBLY RESULTING IN FLOODING OF SMALL STREAMS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS EVENING. MJB
The Northeast Alabama radar (KHTX), 58 km away, was scanning. The volume nearest the first event began at 12:09 UTC.
1 hail. Local standard time, as filed.
Penny-size hail in Whitwell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501770.